| Model Number |
OMS-PDBS2 |
| Medical Device Problem Codes |
Decrease in Pressure (1490); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Unspecified Tissue Injury (4559)
| Date of Event |
03/11/2025
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic kidney explant, the balloon detached from the dissector cannula during insufflation for retroperitoneal aeration.It was noted that the issue caused a sudden decrease in abdominal pressure.A new device was used to resolve the problem.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the balloon was disengaged from the cannula.The protective sheath for the balloon was disengaged.The obturator was received and intact.The insufflation bulb was received.Functional testing found that the converter doors move freely and were secured in place.The flapper door when actuated opened and closed properly.It was reported that the balloon disengaged from trocar.The reported issue was confirmed.It was also reported that there was a rapid loss of pneumoperitoneum.The reported issue could not be confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.